Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Almost periodic functions in a group. I


Author: J. v. Neumann
Journal: Trans. Amer. Math. Soc. 36 (1934), 445-492
MSC: Primary 43A60; Secondary 42A75
MathSciNet review: 1501752
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] S. Banach, Sur l'équation fonctionnelle $ f(x + y) = f(x) + f(y)$, Fundamenta Mathematicae, vol. 1 (1920), pp. 123-124.
  • [2] S. Bochner, Beiträge zur Theorie der fastperiodischen Funktionen, Math. Ann. 96 (1927), no. 1, 119–147 (German). MR 1512308, 10.1007/BF01209156
  • [3] P. Bohl, Über die Darstellung von Funktionen einer Variabeln durch trigonometrische Reihen mit mehreren einer Variabeln proportionalen Argumenten, Thesis, Dorpat, 1893.
  • [4] Harald Bohr, Zur Theorie der Fastperiodischen Funktionen, Acta Math. 46 (1925), no. 1-2, 101–214 (German). II. Zusammenhang der fastperiodischen Funktionen mit Funktionen von unendlich vielen Variabeln; gleichmässige Approximation durch trigonometrische Summen. MR 1555201, 10.1007/BF02543859
  • [5] C. Carathéodory, Vorlesungen über reelle Funktionen. 2d edition. Leipzig and Berlin, 1927.
  • [6] E. Cartan, Sur la structure des groupes de transformations finis et continus, Thesis, Paris, 1894.
  • [7] E. Cartan, Les groupes projectifs qui ne laissent invariante aucune multiplicité plane, Bull. Soc. Math. France 41 (1913), 53–96 (French). MR 1504700
  • [8] P. J. Daniell, Differentiation with respect to a function of limited variation, Trans. Amer. Math. Soc. 19 (1918), no. 4, 353–362. MR 1501108, 10.1090/S0002-9947-1918-1501108-4
  • [9] M. Fréchet, Pri la funkcie ekvacio $ f(x + y) = f(x) + f(y)$, L'Enseignement Mathématique, vol. 15 (1913), pp. 390-393.
  • [10] Alfred Haar, Über unendliche kommutative Gruppen, Math. Z. 33 (1931), no. 1, 129–159 (German). MR 1545205, 10.1007/BF01174347
  • [11] Alfred Haar, Der Massbegriff in der Theorie der kontinuierlichen Gruppen, Ann. of Math. (2) 34 (1933), no. 1, 147–169 (German). MR 1503103, 10.2307/1968346
  • [12] Georg Hamel, Eine Basis aller Zahlen und die unstetigen Lösungen der Funktionalgleichung: 𝑓(𝑥+𝑦)=𝑓(𝑥)+𝑓(𝑦), Math. Ann. 60 (1905), no. 3, 459–462 (German). MR 1511317, 10.1007/BF01457624
  • [13] F. Hausdorff, Mengenlehre. 2d edition. Berlin and Leipzig, 1927.
  • [14] J. v. Neumann, Über die analytischen Eigenschaften von Gruppen linearer Transformationen und ihrer Darstellungen, Math. Z. 30 (1929), no. 1, 3–42 (German). MR 1545040, 10.1007/BF01187749
  • [15] J. v. Neumann, Allgemeine Eigenwertiheorie Hermitescher Funktionaloperatoren, Mathematische Annalen, vol. 102 (1930), pp. 49-131.
  • [16] J. v. Neumann, Zur Algebra der Funktionaloperationen und Theorie der normalen Operatoren, Math. Ann. 102 (1930), no. 1, 370–427 (German). MR 1512583, 10.1007/BF01782352
  • [17] J. von Neumann, Über Funktionen von Funktionaloperatoren, Ann. of Math. (2) 32 (1931), no. 2, 191–226 (German). MR 1502991, 10.2307/1968185
  • [18] J. von Neumann, Zur Operatorenmethode in der klassischen Mechanik, Ann. of Math. (2) 33 (1932), no. 3, 587–642 (German). MR 1503078, 10.2307/1968537
  • [19] J. v. Neumann, Zum Haarschen Mass in topologischen Gruppen, Compositio Mathematica, vol. 1 (1934), pp. 106-114.
  • [20] Erhard Schmidt, Zur Theorie der linearen und nichtlinearen Integralgleichungen, Math. Ann. 63 (1907), no. 4, 433–476 (German). MR 1511415, 10.1007/BF01449770
  • [21] I. Schur, Neue Begründung der Theorie der Gruppencharaktere, Sitzungsberichte der Preussischen Akademie, Phys. Math. Kl., 1905, pp. 406-432.
  • [22] I. Schur, Neue Anwendungen der Integralrechnung auf Probleme der Invariantentheorie, Sitzungsberichte der Preussischen Akademie, Phys. Math. Kl., 1924, pp. 183-208.
  • [23] W. Sierpinski, Sur l'équation fonctionnelle $ f(x + y) = f(x) + f(y)$, Fundamenta Mathematicae, vol. 1 (1920), pp. 125-129.
  • [24] Marshall Harvey Stone, Linear transformations in Hilbert space, American Mathematical Society Colloquium Publications, vol. 15, American Mathematical Society, Providence, RI, 1990. Reprint of the 1932 original. MR 1451877
  • [25] A. Tychonoff, Über einen Metrisationssatz von P. Urysohn, Math. Ann. 95 (1926), no. 1, 139–142 (German). MR 1512269, 10.1007/BF01206602
  • [26] P. Urysohn, Über die Mächtigkeit der zusammenhängenden Mengen, Mathematische Annalen, vol. 94 (1925), pp. 262-308.
  • [27] Paul Urysohn, Zum Metrisationsproblem, Math. Ann. 94 (1925), no. 1, 309–315 (German). MR 1512260, 10.1007/BF01208661
  • [28] H. D. Ursell, Normality of almost periodic functions, First Note, Journal of the London Mathematical Society, vol. 4 (1929), pp. 123-127. Second Note, Ibidem, vol. 5 (1930), pp. 47-50.
  • [29] B. L. van der Waerden, Stetigkeitssätze der halbeinfachen Lieschen Gruppen, Mathematische Zeitschrift, vol. 36 (1933), pp. 780-786.
  • [30] H. Weyl, Theorie der Darstellung kontinuierlicher halb-einfacher Gruppen durch lineare Transformationen. I, Math. Z. 23 (1925), no. 1, 271–309 (German). MR 1544744, 10.1007/BF01506234
  • [31] H. Weyl, Integralgleichungen und fastperiodische Funktionen, Math. Ann. 97 (1927), no. 1, 338–356 (German). MR 1512365, 10.1007/BF01447871
  • [32] F. Peter and H. Weyl, Die Vollständigkeit der primitiven Darstellungen einer geschlossenen kontinuierlichen Gruppe, Math. Ann. 97 (1927), no. 1, 737–755 (German). MR 1512386, 10.1007/BF01447892
  • [33] N. Wiener and R. E. A. C. Paley, Characters of Abelian groups, Proceedings of the National Academy of Sciences, vol. 19 (1933), pp. 253-257.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 43A60, 42A75

Retrieve articles in all journals with MSC: 43A60, 42A75


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1934-1501752-3
Article copyright: © Copyright 1934 American Mathematical Society